Wyoming, 2014High Wind in Wyoming, April 22, 2014
April 22, 2014 · NWS RIW · 2 events in 2 counties and zones
A cold front brought strong winds to portions of the area. The combination of these gradient winds and weak evening convection generated wind gusts at or above 60 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front brought strong winds to portions of the area. The combination of these gradient winds and weak evening convection generated wind gusts at or above 60 mph. The highest wind gusts included 68 mph at Big Piney Airport and 60 mph at Red Canyon in the Lander Foothills.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 22, 1:05 PM MST, 5 hours 10 minutes earlier.
Area forecast discussion, Apr 22, 1:05 PM MST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT TUE APR 22 2014
.SHORT TERM...TONIGHT AND WEDNESDAY
UPDATED TO ADD A SEVERE THUNDERSTORM WATCH UNTIL 04Z FOR
PARK...TETON AND LINCOLN COUNTIES. CONFINING PARK COUNTY
TO JUST YELLOWSTONE NATIONAL PARK AND THE ABSAROKAS FOR
NOW NOT THE LOWER ELEVATIONS OF PARK COUNTY.
SHOWERS ALREADY FORMING IN THE SOUTHWEST AND EVEN CENTRAL PORTIONS
WITH A COUPLE LIGHTNING STRIKES IN THE SW BY NOON. IN BETWEEN THIS
FIRST SHORTWAVE AND OUR MAIN SYSTEM AND COLD FRONT IS A CLEAR SLOT
OVER ERN ID THAT IS ALREADY FILLING WITH SOME DEVELOPING CONVECTION.
MORNING FORECAST SOUNDINGS INDICATE SOME MODEST CAPE IN THE WEST
THIS AFTERNOON...ESPECIALLY THE NW WITH 400-700 J/KG POSSIBLE ALONG
WITH FAVORABLE SHEAR PROFILE IN THE FIRST COUPLE KM TO GET SOME
STRONGER CELLS FIRING. WILL KEEP OUR SVR WORDING IN THE FAR W AND NW
THROUGH 02Z FOR THIS POTENTIAL. HIGHEST RISK IS WIND DAMAGE BUT A
COUPLE CELLS COULD PRODUCE SOME MARGINALLY SEVERE HAIL. EAST OF THE
DIVIDE...THERE IS ALSO SOME CAPE IN THE FORECAST SOUNDING WITH
200-400 J/KG IN SPOT. SO IDEA OF AT LEAST ISOLATED THUNDERSTORMS
ALONG WITH SOME SHOWERS IS STILL GOOD THERE. OTHERWISE...WINDY TO
VERY WINDY WITH STILL SOME POTENTIAL OF HIGH WINDS MAINLY THIS
EVENING ALONG THE EAST SLOPE OF THE WIND RIVER MTNS AND LANDER
FOOTHILLS AS COLD FRONT APPROACHES AND STRONG JET ALOFT MOVES IN.
WILL LOOK CLOSELY AT WHETHER WE NEED A HIGH WIND WARNING OR STRONGLY
WORDED SPS. ANY SHOWERS OR THUNDERSTORMS IN THE AREA WILL ADD TO THE
OVERALL AMBIENT GRADIENT FLOW SIMILAR TO A COUPLE DAYS AGO. THE WIND
RIVER BASIN UP TO DUBOIS WILL ALSO HAVE TO BE WATCHED AS THE FRONT
APPROACHES AND BLASTS THROUGH. TIMING IS LATER THAN OPTIMUM SO THAT
MAY HELP BUT STILL IT NEEDS TO BE WATCHED. AFTER THE INITIAL BLAST
OF SHOWERS AND THUNDERSTORMS OUT WEST...THE SNOW LEVEL WILL LOWER
FROM 10K FEET TO THE VALLEY FLOOR BY MIDNIGHT WITH OFF AND ON SNOW
SHOWERS THROUGH THE DAY WEDNESDAY. EAST OF THE DIVIDE...IT WILL BE
20-25 DEGREES COOLER WITH STRONG WEST TO NORTHWEST WIND AND A FEW
SHOWERS AROUND...ESPECIALLY NEAR THE FOOTHILLS AND UP NORTH. A
BETTER CHANCE IN THE FAR NORTH WITH THE SWD MOVING FRONT IN THE
MORNING.
.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
THERE SHOULD BE A GRADUAL WANING IN ACTIVITY WEDNESDAY NIGHT AS THE
TROUGH AXIS MOVES AWAY TO THE EAST AND HEIGHTS BEGIN TO BUILD. WE
STILL HAVE SOME NORTHWEST FLOW WHICH CAN NOT BE TRUSTED...ESPECIALLY
THIS YEAR. ALSO...BOTH THE NAM AND GFS ARE SHOWING SOME 50 KNOT
WINDS AT 700 MILLIBARS SO THIS WILL HAVE TO BE WATCHED FOR POTENTIAL
HIGH WIND HIGHLIGHTS. WIND SHOULD DECREASE LATER AT NIGHT AS THE
PRESSURE GRADIENT SLACKENS AS THE TROUGH MOVES AWAY.
WE SHOULD THEN ENTER A LULL IN THE WEATHER AS SOME FLAT...SHORT WAVE
RIDGING BUILDS ACROSS THE STATE. THERE WILL STILL BE A BIT OF ENERGY
RIDING OVER THE TOP OF THE RIDGE SO WE HAVE MAINTAINED SOME POPS
ACROSS THE NORTHWESTERN MOUNTAINS. HOWEVER...ANY AMOUNTS ARE
EXPECTED TO BE LIGHT. ALL MODELS HAVE TRENDED DRIER EAST OF THE
DIVIDE SO WE REMOVED POPS FROM MOST AREAS EXCEPT FOR THE MOUNTAINS.
WE STILL EXPECT BREEZY CONDITIONS FOR MANY AREAS AS WELL ALTHOUGH
NOT AS WINDY AS THE PREVIOUS COUPLE OF DAYS. TEMPERATURES SHOULD
REBOUND CLOSE TO NORMAL LEVELS WITH MORE SUNSHINE AND RISING
THICKNESSES.
THE BREAK IS EXPECTED TO BE A SHORT ONE HOWEVER AS THE NEXT PACIFIC
SYSTEM AND COLD FRONT APPROACH FROM THE WEST ON FRIDAY. THERE ARE
SOME SLIGHT TIMING DIFFERENCES WITH THE ONSET OF THE PRECIPITATION
SO MADE FEW CHANGES TO THE TIMING AT THIS TIME. PRECIPITATION WILL
SPREAD INTO WESTERN AREAS ESPECIALLY IN THE AFTERNOON WITH SNOW
LEVELS RUNNING AROUND 8000 TO 9000 FEET. MEANWHILE...AREAS EAST OF
THE DIVIDE SHOULD HAVE ONE MORE DRY DAY WITH DOWNSLOPING FLOW
KEEPING THINGS DRY. THIS SHOULD ALSO KEEP MILD TEMPERATURES IN THE
FORECAST THROUGH THAT DAY AS WELL.
PRECIPITATION THEN BEGINS TO SPREAD EAST OF THE DIVIDE INITIALLY ON
FRIDAY NIGHT. HOWEVER...THE STEADIEST PRECIPITATION SHOULD HOLD OFF
UNTIL SATURDAY AFTERNOON WHEN THE BEST FORCING ARRIVES.
MEANWHILE...WEST OF THE DIVIDE IT STILL LOOKS FAIRLY UNSETTLED WITH
SNOW IN THE MOUNTAINS AND A MIX OF RAIN AND SNOW ACROSS THE VALLEYS
WITH SNOW LEVELS INITIALLY RUNNING AROUND 8000 FEET THEN FALLING TO
THE VALLEY FLOORS AT NIGHT. THERE APPEARS TO BE POTENTIAL FOR A GOOD
SNOWFALL ACROSS THE AREA ALTHOUGH AMOUNTS ARE UNCERTAIN THIS FAR
OUT.
THEN LEE CYCLOGENESIS OCCURS EAST OF THE ROCK MOUNTAINS AND AN
UPPER LEVEL LOW MOVES NORTHWARD ACROSS THE EASTERN DAKOTAS FOR
SATURDAY NIGHT AND SUNDAY. UNSETTLED WEATHER STILL LOOKS TO HANG
AROUND THROUGH SUNDAY. PRECIPITATION TYPE LOOKS TO BE SNOW IN THE
MOUNTAINS. AS FOR THE VALLEYS...AGAIN STILL SOME UNCERTAINTY. ONE
THING THAT IS CERTAIN IS THAT THE EXTENDED GFS MOS GUIDANCE
TEMPERATURES ARE WAY TOO WARM. AGAIN...LITTLE CHANGE WAS MADE TO
CONTINUITY. THE MODELS THEN GO SPLITS VILLE FOR EARLY NEXT WEEK WITH
THE EUROPEAN KEEPING THINGS UNSETTLED AND GFS DRYING THINGS OUT.
WITH THE THREAT OF SEVERE WEATHER TODAY...WE LEFT CONTINUITY ALONE.
&&
.AVIATION.../00Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS WILL OCCUR TODAY AND TONIGHT EXCEPT DURING PASSING
SHOWERS AND EVENING THUNDERSTORMS. EXPECT A STRONG AND GUSTY WIND AT
MOST TERMINAL SITES THROUGH TONIGHT. A STRONG COLD FRONT WILL PUSH
EAST OF THE DIVIDE BETWEEN 05Z AND 10Z WEDNESDAY. ISOLATED SHOWERS
WILL OCCUR WITH THE FRONTAL PASSAGE ALONG WITH A WIND SHIFT TO THE
WEST. A STRONG WEST TO NORTHWEST WIND WILL BLOW AT MOST TERMINAL
SITES ON WEDNESDAY. SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
WIDESPREAD SHOWERS WILL PREVAIL THROUGH TONIGHT WITH SCATTERED
THUNDERSTORMS THROUGH 03Z. MOST TERMINAL SITES WILL HAVE A STRONG
AND GUSTY WIND. A FEW OF THESE THUNDERSTORMS IN THE FAR WEST MAY
BE SEVERE WITH DAMAGING WIND GUSTS OVER 60 MPH AND HAIL. LOCAL MVFR
CONDITIONS MAY OCCUR OVER AND NEAR THE MOUNTAINS THROUGH THE EARLY
EVENING WITH DEVELOPING MOUNTAIN OBSCURATIONS. A STRONG COLD FRONT
WILL MOVE THROUGH THE WEST BETWEEN 00Z AND 05Z WEDNESDAY. THIS WILL
USHER IN COLDER AIR WITH RAIN SHOWERS TURNING TO SNOW SHOWERS. THE
WESTERN MOUNTAINS WILL SEE SNOW SHOWERS TONIGHT WITH WIDESPREAD MVFR
TO IFR CONDITIONS. AS THE FRONT MOVES ACROSS THE WEST THE WIND WILL
SHIFT TO THE WEST OR SOUTHWEST AND WILL BE GUSTY. IT WILL REMAIN
WINDY THROUGH WEDNESDAY ACROSS THE WEST WITH SNOW SHOWERS CONTINUING
MUCH OF THE DAY. SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS.
&&
.FIRE WEATHER...
...HAZARDOUS BURNING CONDITIONS THROUGH WEDNESDAY...
A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA THROUGH TONIGHT
WITH STRONG WINDS...SHOWERS AND EVEN SOME THUNDERSTORMS. SHOWERS AND
THUNDERSTORMS WILL BE MUCH MORE NUMEROUS WEST OF THE DIVIDE WITH
MORE ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE. RH'S IN
THE TEENS AND 20S COMBINED WITH THE VERY STRONG WIND WILL KEEP THE
RISK OF ANY FIRES GETTING OUT OF CONTROL RATHER HIGH IF THEY OCCUR
EAST OF THE DIVIDE ESPECIALLY. IT WILL CONTINUE VERY WINDY THROUGH
WEDNESDAY. WEDNESDAY WILL ALSO BE CONSIDERABLY COOLER THAN TUESDAY
BUT STILL RATHER DRY EAST OF THE DIVIDE WITH MIN RH'S IN THE TEENS
AND 20S.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR PARK...LINCOLN AND TETON COUNTIES
UNTIL 10 PM MDT.
HIGH WIND WARNING UNTIL 3 AM MDT WEDNESDAY WYZ018.
&&
SHORT TERM...SKRBAC
LONG TERM...HATTINGS
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 22, 1:47 PM MST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
247 PM MDT TUE APR 22 2014
WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
247 PM MDT TUE APR 22 2014
...SEVERE THUNDERSTORM WATCH FOR PARK...TETON AND LINCOLN COUNTIES
UNTIL 10 PM THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
...STRONG TO POTENTIALLY SEVERE STORMS POSSIBLE IN THE NORTHWEST
THIS AFTERNOON...
INCREASING RAIN SHOWERS AND THUNDERSTORMS...MAINLY IN THE WEST. SOME
OF THE STRONGER CELLS COULD PRODUCE STRONG WIND GUSTS AND HAIL. A
COUPLE THUNDERSTORMS COULD BECOME VERY STRONG TO EVEN SEVERE IN THE
FAR WEST INCLUDING...THE STAR VALLEY...JACKSON AND NORTH TO
YELLOWSTONE NATIONAL PARK.
VERY WARM AND WINDY CONDITIONS WILL RESULT IN ELEVATED FIRE
DANGER IN THE CENTRAL AND SOUTH. ALSO MINOR TO MODERATE RISES ON
STREAMS COULD OCCUR LATE THIS AFTERNOON INTO TONIGHT IN THE MOUNTAIN
FOOTHILLS...BUT FLOODING IS NOT EXPECTED.
SNOW AND RAIN WILL INCREASE THIS EVENING AS A STRONG COLD FRONT
APPROACHES THE WEST AND RAPIDLY MOVES EAST OVERNIGHT...LEADING TO A
WIND SHIFT TO THE WEST AND SOME STRONG GUSTY WINDS WITH THE FRONT.
THERE COULD BE A FEW BURSTS OF HEAVY SNOW WITH THE FRONT AS WELL...
ESPECIALLY ACROSS THE HIGHER ELEVATION PASSES. TRAVEL OVER HIGH
MOUNTAIN PASSES COULD BE DIFFICULT OVERNIGHT WITH THIS SUDDEN CHANGE
IN CONDITIONS. THOSE WHO ARE STILL DEALING WITH CALVING MAY REQUIRE
EXTRA PROTECTION OVERNIGHT AS TEMPERATURES DIP...HUMIDITY AND PRECIP
CHANCES RISE AND WINDS REMAIN GUSTY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEDNESDAY AND WEDNESDAY NIGHT...SNOW ACCUMULATIONS POSSIBLE IN THE
NORTHERN AND WESTERN MOUNTAINS. STRONG DOWNSLOPE WINDS LIKELY ACROSS
CENTRAL AND SOUTHERN WYOMING DURING THE DAY WEDNESDAY.
SATURDAY AND SUNDAY...SIGNIFICANT MOUNTAIN SNOWFALL POSSIBLE.
ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS OVER 45 MPH...HAIL OF
ANY SIZE...HEAVY RAINFALL...OR ANY OTHER SIGNIFICANT WEATHER
PHENOMENA.
TEAM RIVERTON
In the hours before
Special weather statement, Apr 22, 2:57 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT TUE APR 22 2014
WYZ019-020-022-222245-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
357 PM MDT TUE APR 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 445
PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOGADON SKI AREA TO
12 MILES SOUTHEAST OF SHEEPHERDER HILL BURN SCAR...AND MOVING
NORTHEAST AT 45 MPH.
THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
CASPER...CENTRAL WYOMING FAIRGROUNDS...MILLS...PARADISE VALLEY AND
SHEEPHERDER HILL BURN SCAR AROUND 405 PM MDT.
CASPER EVENTS CENTER...JCT I25 AND HWY 20...I25 EXIT 191...EASTRIDGE
MALL AND I25 EXIT 182 AROUND 410 PM MDT.
BAR NUNN...EDNESS K WILKINS STATE PARK AND EVANSVILLE AROUND 415 PM
MDT.
I25 EXIT 197 AROUND 420 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
220.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10608 4243 10658 4331 10637 4330 10607
4247 10606 4244 10606
TIME...MOT...LOC 2157Z 205DEG 38KT 4273 10636 4261 10610
BRAUNSpecial weather statement, Apr 22, 3:10 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
410 PM MDT TUE APR 22 2014
WYZ004-008-009-222300-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-
410 PM MDT TUE APR 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN
CENTRAL WYOMING...AND EXTREME NORTHWESTERN JOHNSON COUNTY IN NORTH
CENTRAL WYOMING UNTIL 500 PM MDT...
AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF U.S. HWY 14 MILE MARKER 10...OR
9 MILES EAST OF BASIN...MOVING NORTHEAST AT 25 MPH.
THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 14 MILE MARKER 10 AROUND 420 PM MDT.
SHELL AROUND 430 PM MDT.
U.S. HWY 14 MILE MARKER 20 AROUND 440 PM MDT.
SHELL CANYON AROUND 445 PM MDT.
SHELL FALLS AROUND 450 PM MDT.
U.S. HWY 14 MILE MARKER 30 AROUND 455 PM MDT.
GRANITE PASS AROUND 500 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4491 10784 4487 10785 4480 10782 4477 10774
4471 10772 4469 10767 4471 10761 4469 10755
4464 10751 4461 10739 4455 10732 4426 10773
4456 10829 4492 10786
TIME...MOT...LOC 2210Z 225DEG 20KT 4443 10784
HATTINGSSpecial weather statement, Apr 22, 3:23 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
423 PM MDT TUE APR 22 2014
WYZ002>004-008-222300-
ABSAROKA MOUNTAINS WY-BIGHORN MOUNTAINS WEST WY-CODY FOOTHILLS
WY-NORTH BIG HORN BASIN WY-
423 PM MDT TUE APR 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BIG HORN AND
NORTHEASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 500 PM MDT...
AT 417 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS AND EMBEDDED THUNDER NEAR STATE HWY 120 MILE
MARKER 70...OR 12 MILES SOUTHEAST OF CODY...MOVING NORTHEAST AT 35
MPH.
OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED.
THIS STORM WILL BE NEAR...
HWY 14/16/20 MILE MARKER 70 AROUND 430 PM MDT.
STATE HWY 295 MILE MARKER 10 AROUND 450 PM MDT.
GARLAND AND U.S. HWY 14A MILE MARKER 30 AROUND 500 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
TUESDAY EVENING FOR NORTHWESTERN WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4493 10797 4419 10868 4451 10922 4501 10896
4501 10824
TIME...MOT...LOC 2222Z 211DEG 32KT 4444 10885
HATTINGSSpecial weather statement, Apr 22, 3:32 PM MST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
432 PM MDT TUE APR 22 2014
WYZ008>011-222315-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTHEAST
JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY WY-
432 PM MDT TUE APR 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN BIG HORN AND
EXTREME NORTHEASTERN WASHAKIE COUNTIES IN CENTRAL WYOMING...AND
NORTHERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING UNTIL 515 PM MDT...
AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SHOWERS AND EMBEDDED THUNDER 12 MILES SOUTHWEST OF I90
EXIT 82...OR 26 MILES NORTHEAST OF KAYCEE...MOVING NORTHEAST AT 40
MPH.
OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
I90 EXIT 82 AND I90 EXIT 77 AROUND 445 PM MDT.
POWDER RIVER REST AREA AND I90 EXIT 88 AROUND 450 PM MDT.
I90 EXIT 91 AROUND 455 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 278 AND
299.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
95.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4377 10604 4420 10731 4457 10710 4457 10602
4405 10600 4384 10600
TIME...MOT...LOC 2232Z 215DEG 35KT 4408 10634
HATTINGSSpecial weather statement, Apr 22, 4:59 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
559 PM MDT TUE APR 22 2014
WYZ013-023-230200-
JACKSON HOLE-STAR VALLEY-
559 PM MDT TUE APR 22 2014
A STRONG COLD FRONT WILL MOVE THROUGH THE STAR VALLEY AND JACKSON
VALLEY THROUGH 800 PM. A SOUTHWEST WIND OF 25 TO 35 MPH WITH GUSTS
TO 45 MPH WILL BE LIKELY. SCATTERED RAIN SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO MOVE INTO THE REGION THIS EVENING. WIND
GUSTS TO 50 MPH MAY OCCUR NEAR ANY STORMS. KEEP ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS THIS EVENING. SEEK SHELTER IF
THREATENING WEATHER APPROACHES.
AR
Special weather statement, Apr 22, 5:33 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
633 PM MDT TUE APR 22 2014
WYZ024-027-230200-
SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY-
633 PM MDT TUE APR 22 2014
SCATTERED RAIN SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE
AREA UNTIL 800 PM. WIND GUSTS AROUND 50 MPH MAY OCCUR NEAR ANY
SHOWERS AND STORMS. KEEP ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS
THIS EVENING. SEEK SHELTER IF THREATENING WEATHER APPROACHES.
AR
High Wind, Upper Green River Basin
- When
- April 22, 6:15 PM MST
- Where
- Upper Green River Basin forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.433, -109.520 (the zone’s center; the record gives no point)
A wind gust to 68 mph was measured at the Big Piney Airport.
High Wind, Lander Foothills
- When
- April 22, 8:56 PM MST to 10:21 PM MST
- Where
- Lander Foothills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Winds were sustained over 40 mph for almost 2 hours at Red Canyon with a maximum gust of 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, April 22, 20141 injured · $925,000 · 75 kt wind · 9 events
- Wildfire and High Wind in Nevada, April 22 to 23, 2014$50,000 · 69 kt wind · 3 events
- Damaging Winds and High Wind in Idaho, April 22, 2014$14,000 · 56 kt wind · 4 events
- Heavy Snow and High Wind in Montana, April 22 to 24, 201452 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, April 22, 20141 in hail · 5 events
- High Wind in Nevada, April 22, 201461 kt wind · 3 events
- Drought in Arizona, April 22 to 30, 20142 events
- High Wind in California, April 22, 201469 kt wind · 2 events
- Damaging Winds in Pennsylvania, April 22, 2014$3,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, April 22, 2014$500 · 52 kt wind · 2 events
- Strong Wind in Nevada, April 22, 2014$2,000 · 1 event
- Heavy Snow in Washington, April 22 to 23, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506373, 506371.